Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 27, 2006, 7:33 AM CDT for 22 counties in Texas. It took effect at Oct 27, 2006, 8:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 7:33 AM CDT (12:33 UTC)
- In effect from
- Oct 27, 2006, 8:00 AM CDT
- Expired
- Oct 27, 2006, 3:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4452 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -274 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 271233 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 733 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT THROUGH 3 PM FOR THE EASTERN PART OF SOUTH CENTRAL TEXAS... .A LOW PRESSURE SYSTEM MOVING THROUGH ARKANSAS AND A RIDGE OF HIGH PRESSURE BUILDING OVER TEXAS WILL RESULT IN GUSTY NORTHWEST WINDS OF 25 TO 35 MPH EARLY TODAY. THE PRESSURE GRADIENT WILL WEAKEN DURING THE EARLY AFTERNOON WITH WINDS EXPECTED TO FALL TO BELOW 20 MPH AFTER 3 PM. TXZ171>173-186>194-205>209-221>225-272000- /O.NEW.KEWX.WI.Y.0010.061027T1300Z-061027T2000Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 733 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES... LLANO...BURNET...WILLIAMSON...KERR...BANDERA...GILLESPIE... KENDALL...BLANCO...HAYS...TRAVIS...BASTROP...LEE...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...WILSON...KARNES... GONZALES...DE WITT...AND LAVACA NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH ARE EXPECTED THROUGH 3 PM...MAINLY NORTHEAST OF A MOUNTAIN HOME TO SAN ANTONIO TO KENEDY LINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 7:19 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 27, 7:19 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 AM CDT FRI OCT 27 2006 .UPDATE... WILL ISSUE A WIND ADVY FOR THE EASTERN HALF OF SC TX PER THE LATEST SURFACE REPORTS ISOLATED SPOTS REACHING NEAR ADVISORY CRITERIA BEFORE SUNRISE. && .PREV DISCUSSION... (ISSUED 630 AM CDT FRI OCT 27 2006) AVIATION... NWLY WINDS OF 15 TO 25 KTS WITH GUSTS 25 TO 35 KTS WILL PREVAIL, THEN DECREASE AFTER 23Z TO LESS THAN 10 KTS AFTER 02Z. VFR SKIES WILL PREVAIL WITH ONLY SOME HIGH CLOUDS. PREV DISCUSSION... (ISSUED 442 AM CDT FRI OCT 27 2006) DISCUSSION... A BREEZY AND DRY DAY EXPECTED. DEWPOINTS HAVE PLUMMETED INTO THE 20S OVER WESTERN COUNTIES EARLY THIS MORNING WHILE STRONG WINDS OF 50 KTS AT 2-4 KFT AGL HAVE YET TO MIX DOWN TO THE SURFACE. A FAIRLY TIGHT PRESSURE GRADIENT WILL BE WATCHED CLOSELY FOR THE NEXT FEW HOURS FOR A POSSIBLE WIND ADVISORY, BUT THE MODEL DATA SUGGESTS STRONGER WINDS STAYING NORTH AND MARGINAL ADVY WINDS FOR OUR NORTHERN COUNTIES. MIXING OF A COOL AND DEEP FRONTAL INVERSION SHOULD BE OFFSET SLIGHTLY BY DOWNSLOPING TO PROMOTE NEAR GFS GUIDANCE MAXES FOR TODAY. DECOUPLING WINDS WILL MAKE FOR COOL OVERNIGHT LOWS THIS WEEKEND BEFORE MOISTURE BEGINS A RETURN MONDAY. A MOIST ZONAL PATTERN RESUMES THROUGH THE NEXT WEEK WITH A WEAK POLAR FRONT EXPECTED TUESDAY AND A STRONGER ONE EARLY THURSDAY. SOME LIGHT OVERRUNNING RAINS ARE POSSIBLE WITH THE BEST CHANCE SUGGESTED FOR WED NIGHT/THURS. A COOLING TREND WAS NOTED IN THE GFS GUIDANCE FOR THE EXTENDED FORECAST WHICH FITS THE MOIST AND COOL PATTERN. NO MAJOR DISCREPANCIES WERE SEEN IN THE MODEL DATA, THOUGH SOME MODELS FUSED THE TWO FRONTAL SYSTEMS TOGETHER FOR A WEDNESDAY FRONTAL PASSAGE OVER SC TX. FIRE WEATHER... VERY DRY AIR THAT MOVED IN FROM THE WEST EARLY THIS MORNING WILL MODERATE AS MORE MOIST AIR MIXES IN FROM THE NORTH LATER TODAY. DEWPOINTS WILL BE UP TO 10 DEGREES DRIER THAN MOS FORECASTS EARLY TODAY, THEN RETURNING CLOSER TO MOS IN THE AFTERNOON. RFW WILL BE RECONFIGURED TO FOCUS ON AREAS THAT HAVE SEEN GENERALLY LESS THAN ONE INCH OF RAIN OVER THE PAST 14 DAYS. THIS AREA CORRESPONDS FAIRLY WELL WITH THE FIRE DANGER FORECAST FROM THE WFAS. THUS WILL CANCEL THE RED FLAG WARNING FOR EASTERN COUNTIES WHERE MINIMUM RH VALUES MIGHT EVEN REMAIN JUST ABOVE CRITICAL LEVELS. UPDATED RFW TO BE ISSUED IN THE NEXT HOUR OR SO. EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... EDWARDS... FRIO... GILLESPIE... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILSON... AND ZAVALA. && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM FRIDAY FOR THE FOLLOWING COUNTIES: BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... TRAVIS... WILLIAMSON... AND WILSON. RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... EDWARDS... FRIO... GILLESPIE... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILSON... AND ZAVALA. && 18/04
Hazardous weather outlook, Oct 27, 5:12 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 512 AM CDT FRI OCT 27 2006 TXZ171>173-183>194-202>209-217>225-228-281015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 512 AM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR MOST OF SOUTH CENTRAL TEXAS TODAY. NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINED WITH RELATIVE HUMIDITIES BELOW 25 PERCENT WILL MAKE FOR AN ELEVATED FIRE DANGER. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 33 min |
| Oct 26, 11:13 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.